Idaho, 2007Wildfire in Idaho, August 10 to 24, 2007
August 10 to 24, 2007 · NWS PIH · 1 event in 1 county or zone
Two fires combined about 12 miles northeast of Preston and became known as the Cleveland fire. The Cleveland fire started on August 10th and was considered contained on August 24th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two fires combined about 12 miles northeast of Preston and became known as the Cleveland fire. The Cleveland fire started on August 10th and was considered contained on August 24th. It burned 16,269 acres. Highway 34 was closed between Preston and Grace on August 12th due to the fire. The fire destroyed 10 outbuildings and damaged power lines but no evacuations were ordered.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 10, 2:24 AM MST, 10 hours 36 minutes earlier.
Area forecast discussion, Aug 10, 2:24 AM MST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
324 AM MDT FRI AUG 10 2007
.SHORT TERM...TODAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE WILL
SWING THROUGH THE INTERMOUNTAIN WEST TODAY...WITH A COLD FRONT
EXPECTED TO CROSS EASTERN IDAHO. THE COLD FRONT WILL GENERATE
BREEZY WIND CONDITIONS ACROSS MUCH OF THE AREA...ESPECIALLY OVER
THE SNAKE RIVER PLAIN BY THE AFTERNOON. AS THE LOW CENTER DRIFTS
OVERHEAD GUSTY WINDS ALOFT WILL BE ALLOWED TO MIX TO THE SURFACE.
GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE PEAK HEATING OF THE
AFTERNOON. THE COMBINATION OF VERY DRY CONDITIONS AND THESE GUSTY
WINDS WILL LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS.
IN ADDITION...A LAKE WIND ADVISORY IS IN EFFECT DURING THE AFTERNOON
AND EARLY EVENING FOR THE AMERICAN FALLS RESERVOIR. ALSO...ENOUGH
ATMOSPHERIC MOISTURE WILL BE IN PLACE THIS AFTERNOON FOR ISOLATED
THUNDERSTORM DEVELOPMENT OVER THE CENTRAL AND NORTHEAST HIGHLANDS.
CONVECTION WILL FAVOR AREAS OVER AND ALONG THE IDAHO AND MONTANA
BORDER AS WELL AS EAST AND NORTHEAST OF THE SAWTOOTH RANGE.
DRY SOUTHWEST FLOW WILL OVERSPREAD THE AREA THROUGH THE REMAINDER
OF THE PERIOD. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE
NORMAL...AND DRY CONDITIONS ARE EXPECTED.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE FORECAST MODELS
ARE IN GENERAL AGREEMENT THAT A BUILDING TROUGH OF LOW PRESSURE
OVER THE PACIFIC WILL HELP TO STRENGTHEN HIGH PRESSURE OVER
EASTERN IDAHO NEXT WEEK. AS THE HIGH IS STRENGTHENED MID AND
UPPER-LEVEL MOISTURE OVER THE DESERT SOUTHWEST WILL MIGRATE INTO
THE REGION CREATING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE
FIRST PUSH OF MOISTURE WILL OCCUR LATE MONDAY INTO TUESDAY. CANTIN
&&
.AVIATION...WIDESPREAD VFR CONDITIONS ARE EXPECTED TODAY. AN
ADVANCING SURFACE COLD FRONT COUPLED WITH WEAK DISTURBANCES EMBEDDED
IN THE INCREASING SW FLOW ALOFT MAY HELP TO TRIGGER THUNDERSTORMS
ACROSS THE CENTRAL IDAHO MOUNTAINS AND MONTANA BORDER TODAY WITH
ISOLATED MVFR CONDITIONS POSSIBLE. GUSTY SW WINDS WILL SPREAD
THROUGHOUT THE REGION THIS AFTERNOON WITH THE PASSING COLD FRONT.
HUSTON
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM SWEEPING EAST ALONG THE
CANADIAN BORDER WILL DRIVE A DRY SURFACE COLD FRONT THROUGH THE
REGION TODAY PRODUCING STRONG GUSTY WINDS. THE COMBINATION OF STRONG
WINDS AND LOW HUMIDITY THIS AFTERNOON HAS PROMPTED THE ISSUANCE OF A
RED FLAG WARNING FOR ALL ZONES THROUGH 9 PM THIS EVENING. THE UPPER
WAVE SHIFTS WELL EAST OF REGION BY SATURDAY WITH MODEST
SOUTHWEST FLOW AND STRONG LOW LEVEL MIXING PREVAILING THROUGHOUT THE
WEEKEND. THE COMBINATION OF THESE TWO FACTORS OPENS THE DOOR FOR
NEAR RED FLAG WIND GUST CONDITIONS OVER THE WEEKEND AND ESPECIALLY
SUNDAY AS A WEAK SURFACE TROUGH DEVELOPS EAST OF THE DIVIDE. WILL
ALLOW FOLLOWING SHIFTS TO ADDRESS THOSE CONCERNS AS THEY MOVE INTO
THE SHORT-TERM PORTION OF THE FORECAST. THE MODELS CONTINUE TO TRY
AND HOOK SUB-TROPICAL MOISTURE NORTH INTO THE REGION BY TUESDAY. THE
DETAILS CONTINUE TO REMAIN VAGUE DUE TO RUN TO RUN INCONSISTENCIES
IN THE MODEL SOLUTIONS. HUSTON
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ021.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ405>407-409>413.
&&
Hazardous weather outlook, Aug 10, 4:02 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
502 AM MDT FRI AUG 10 2007
IDZ017>025-031-032-111200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
502 AM MDT FRI AUG 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
VERY DRY AND BREEZY CONDITIONS WILL GENERATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EVENING. SEE
THE LATEST RFWPIH FOR THE DETAILS. A LAKE WIND ADVISORY FOR THE
AMERICAN FALLS RESERVOIR IS ALSO IN EFFECT THIS AFTERNOON...SEE
THE LATEST RFWPIH FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ENTER NEW TEXT HERE...OR KEEP ONE OF THE FOLLOWING MESSAGES
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
MONSOONAL MOISTURE WILL BEGIN TO MOVE OVERHEAD BY EARLY NEXT
WEEK...AND IN RESPONSE SHOWER AND THUNDERSTORMS WILL BECOME MORE
OF A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Cache Valley/Idaho Portion
- When
- August 10, 1:00 PM MST to August 24, 4:00 PM MST
- Where
- Cache Valley/Idaho Portion forecast zone
- Property damage
- $5,000
- Reported by
- Park/Forest Service
Two fires combined about 12 miles northeast of Preston and became known as the Cleveland fire. The Cleveland fire started on August 10th and was considered contained on August 24th. It burned 16,269 acres. Highway 34 was closed between Preston and Grace on August 12th due to the fire. The fire destroyed 10 outbuildings and damaged power lines but no evacuations were ordered.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, August 10 to 11, 20079 injured · $1.0 million · 95 kt wind · 4 events
- Excessive Heat in Texas, August 10, 20071 death · 1 injured · 1 event
- Excessive Heat in Nevada, August 10, 20071 death · 1 event
- Heat in North Carolina, August 10, 20071 death · 1 event
- Damaging Winds in North Carolina, August 10, 20074 injured · $1.0 million · 75 kt wind · 11 events
- Tornadoes and Hail in Montana, August 10, 2007$72,000 · EF1 · 46 events
- Tornado and Hail in North Dakota, August 10 to 11, 2007$267,000 · EF0 · 29 events
- Flash Flood and Hail in Minnesota, August 10 to 11, 20071 injured · 1.75 in hail · 64 events
- Heavy Rain in New Jersey, August 10, 2007$100,000 · 1 event
- Flash Flood and Hail in Arizona, August 10, 2007$70,000 · 70 kt wind · 7 events
- Tornadoes and Hail in North Dakota, August 10, 2007EF1 · 15 events
- Tornadoes and Hail in South Dakota, August 10, 2007EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57710.